Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 248, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2003, 3:29 PM CDT for Reynolds County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2003, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 19, 2003, 4:15 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1592 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192029
SVRLSX
MOC179-192115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT TUE AUG 19 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 415 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GARWOOD...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GARWOOD
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3746 9079 3745 9123 3711 9101 3705 9090
3707 9079
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:15 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 19, 1:15 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT TUE AUG 19 2003 .DISCUSSION... UPPER RIDGE REMAINS IN CONTROL OF OUR WX PATTERN BUT IS FORECAST TO BREAK DOWN AND REBUILD OVER THE ROCKIES BY THU. SHORT WAVE IS FORECAST TO MOVE ACROSS THE UPPER MIDWEST WHICH SHOULD ALLOW ENOUGH NWLY FLOW TO PUSH A FRONT THRU THE REGION. UPPER RIDGE IS FOREAST TO BUILD BACK INTO THE REGION BY LATE IN THE WEEK. BY FRI EVE, THE GFS AND ETA ARE VERY SIMILAR WITH UPPER RIDGE FIRMLY ENTRENCED OVER MOST OF THE ROCKIES AND GREAT PLAINS WITH TROF OFF THE BC/PACIFIC NW COAST WITH ANOTHER TROF ACROSS SERN CANADA. DRIER AIR HAD PUSHED INTO ERN MO EARLIER THIS MORNING BUT HIGHER DEWPOINTS HAVE RETURNED. DEWPOINTS ARE BACK IN THE LOW-MID 70S ACROSS MOST OF THE REGION EXCEPT FOR PORTIONS OF SW IL. WILL ISSUE A HEAT ADVISORY FOR MOST OF THE REGION FOR WED. EXPECT TEMPS TO BE LOWER ON THU. THE COLD FRONT IS FORECAST TO BE SLOWER ON THE ETA THAN THE GFS OR UKMET. THE UKMET AND GFS FORECAST THE FRONT TO LIE ACROSS SE MO BY FRI MORNING WHILE THE ETA FORECASTS THE FRONT TO BE NEAR A UIN-ICT LINE AT THAT TIME. THE 12Z/18 RUN OF THE ECMWF IS SIMILAR TO THE GFS AND UKMET WITH FRONTAL POSITION. IN THE EXTENDED PERIOD, THE 00Z AND 06Z RUNS OF THE GFS ALONG WITH THE LATEST RUNS OF THE UKMET AND ECMWF ARE ALL VERY SIMILAR WITH THE 500 MB PATTERN ACROSS THE U.S. FOR FRI MORNING. HUGE RIDGE IS FORECAST ACROSS THE ROCKIES AND GREAT PLAINS WITH TROF ACROSS THE ERN THIRD OF THE COUNTRY. RIDGE IS FORECAST TO BUILD BACK ACROSS THE MIDWEST ON SUN ALTHOUGH THE 00Z/19 RUN OF THE UMKET BRINGS A NWLY FLOW ACROSS THE AREA BY SUN EVE. THE ECMWF IS MORE AGRESSIVE IN BRINGING HOT AIR BACK INTO THE REGION BY MON WITH MODEL FORECASTING 20C TEMP AT 850 TO SPREAD BACK INTO MI WHILE GFS IS FORECASTING 14C TEMPS. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...HEAT ADVISORY FOR WED .IL...HEAT ADVISORY FOR WED FOR MOST OF REGION
Hazardous weather outlook, Aug 19, 12:11 PM CDT, 3 hours 18 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1211 PM CDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON ACROSS PARTS OF NORTHEAST AND CENTRAL MISSOURI...GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM THE TOWN OF COLONY SOUTH TO LINN. SOME CITIES INCLUDED IN THE HEAT ADVISORY ARE COLUMBIA AND JEFFERSON CITY. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED AS TEMPERATURES IN THE UPPER 90S COMBINE WITH VERY HUMID CONDITIONS. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ACROSS CENTRAL MISSOURI THIS AFTERNOON MAINLY WEST OF A LINE EXTENDING FROM QUINCY ILLINOIS SOUTH THROUGH MONTGOMERY CITY TO OWENSVILLE. A FEW STORMS MAY REACH SEVERE LIMITS AND WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT ACROSS THE REGION AS A COLD FRONT MOVES SLOWLY SOUTHWARD INTO THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS EVENING ACROSS PARTS OF CENTRAL AND NORTHEASTERN MISSOURI. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:32 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.